Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 44, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Oct 4, 2006, 10:53 PM EDT for 4 counties in Ohio. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2006, 10:53 PM EDT (02:53 UTC)
- Expired
- Oct 5, 2006, 1:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Fayette County, OH, Highland County, OH, Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 57 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 10:55 PM EDT | FLASH FLOOD | Greenfield, OH | EVACUATIONS AND RESCUES DUE TO HIGH WATER |
| Oct 4, 11:20 PM EDT | FLASH FLOOD | Washington Court House, OH | CREEKS AND STREAMS OVER BANKS |
| Oct 4, 11:50 PM EDT | FLASH FLOOD | Bainbridge, OH | RESCUES AND EVACUATIONS DUE TO HIGH WATER |
| Oct 4, 11:55 PM EDT | FLASH FLOOD | Waverly, OH | ROADS CLOSED AND EVACUATIONS DUE TO HIGH WATER. BRIDGE ON SR 515 CLOSED DUE TO DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 050255 FFWILN OHC047-071-131-141-050500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1053 PM EDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN CENTRAL OHIO HIGHLAND COUNTY IN SOUTHWEST OHIO PIKE COUNTY IN SOUTHWEST OHIO ROSS COUNTY IN SOUTHWEST OHIO * UNTIL 100 AM EDT * AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED THAT 3 TO 5 INCHES OF RAIN HAD FALLEN ACROSS MUCH OF THE AREA SO FAR THIS EVENING. * HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER 1 TO LOCALLY 2 INCHES POSSIBLE THROUGH 100 AM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...CHILLICOTHE... GREENFIELD...WASHINGTON COURT HOUSE...WAVERLY...BAINBRIDGE... CYNTHIANA...JEFFERSONVILLE AND NORTH FOLK VILLAGE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON THE ROADS...ESPECIALLY IF VISIBILITY IS RESTRICTED DUE TO HEAVY RAIN. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. LAT...LON 3934 8292 3904 8288 3917 8353 3968 8362 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 9:57 PM EDT, 56 minutes earlier.
Area forecast discussion, Oct 4, 9:57 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 957 PM EDT WED OCT 4 2006 .SHORT TERM /REST OF TONIGHT/... EAST-WEST ORIENTED FRONTAL BOUNDARY HAS DROPPED SOUTH TO NEAR THE OHIO RIVER. A BAND OF POST FRONTAL SHOWERS AND THUNDERSTORMS HAS DEVELOPED AHD OF UPPER S/W IN AREA OF FAVORABLE 8H CONVERGENCE WHERE ELEVATED INSTBY EXISTS. EXPECT THIS AREA OF CONVECTION TO DROP SE THRU THE FA LATE TNGT/EARLY THU. HAVE DROPPED SEVERE MENTION BUT HEAVY RAIN WILL REMAIN POSSIBLE TNGT. NO OTHER CHANGES TO THE FCST. && .PREV DISCUSSION... /ISSUED 836 PM EDT WED OCT 4 2006/ AVIATION /00Z-24Z/... ADJUSTED TO KEEP SHOWERS AND THUNDERSTORMS IN A LITTLE LONGER DUE TO RECENT DEVELOPMENT OVER NORTHERN INDIANA. THIS ACTIVITY SHOULD BE WINDING DOWN RAPIDLY AFTER 06Z WITH SOME SHOWERS AND LIGHT RAIN LINGERING THROUGHOUT THE NIGHT, AT THIS TIME...THE FRONT IS STILL EXPECTED TO TRANSVERSE THE TERMINALS NORTH TO SOUTH 01Z- 05Z. MVFR VISIBILITIES AND CEILINGS ARE LIKELY WITH THE STORMS. NUMERICAL MODELS ARE IN GOOD AGREEMENT WITH MVFR CEILINGS DEVELOPING BEHIND THE FRONT AND PERSISTING INTO THE LATE MORNING OR EARLY AFTERNOON HOURS. IFR CEILINGS AND VISIBILITIES ARE POSSIBLE OVER CENTRAL OHIO AFTER 09Z ASSOCIATED WITH THE MOISTURE FROM THE HEAVY RAIN WHICH FALL OVER THE AREA EARLIER THIS EVENING. HOWEVER, NOT CONFIDENT ENOUGH TO FORECAST AT THIS TIME. SURFACE WINDS WILL SWITCH FROM SOUTHWEST TO NORTH AND NORTHEAST BEHIND THE FRONT AND GUST TO 15 TO 20KT. HA PREV DISCUSSION... /ISSUED 357 PM EDT WED OCT 4 2006/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... POSITIVELY TILTED UPPER LEVEL TROF TO TRACK EAST/SE THROUGH THE GREAT LAKES EARLY TONIGHT. SURFACE COLD FRONT FROM EXTREME NW OHIO...NRN INDIANA INTO THE SRN PLAINS. THIS FRONT TO DROP SE THRU THE REGION THIS EVENING. MODERATE INSTBY HAS DEVELOPED AHD OF THIS FRONT WITH SBCAPES OF 1500-2000 K/KG. LAPS SOUNDINGS SHOW A CAP WHICH HAS INHIBITED THE DEVELOPMENT OF WIDESPREAD DEEP CONVECTION. AS THE FRONT NUDGES CLOSER EXPECT CAP TO BE ERODED AND TSTMS TO DEVELOP. WITH DRY AIR IN THE MID LEVEL...DELTA THETA E VALUES AROUND 25K WL EXIST THIS EVENING. THIS POINTS TO THE POTENTIAL FOR DAMAGING WINDS. ALSO...WET BULB ZERO VALUES AROUND 9K FEET AGL INDICATE THE POTENTIAL FOR HAIL. BASED ON TRENDS AND LATEST RADAR MOSAIC HAVE SLOWED DOWN THE ONSET OF PRECIP IN THE FAR SOUTH. IN THE WAKE OF THIS FRONT LOW LEVEL MOISTURE ADVECTS IN AND SHUD KEEP THE AREA MOSTLY CLOUDY TNGT. IN LOW LEVEL NERLY CAA FLOW HAVE HELD ONTO CLDS A LTL LONGER THURSDAY WITH CLEARING THU NIGHT. IN NWRLY FLO ALOFT SURFACE HIGH PRESS OF CANADIAN ORIGIN TO BUILD ACRS THE GREAT LAKES THURSDAY AND FRIDAY. MODEL SOLN/S HOLDING ONTO SOME POST FRONT SHOWERS EARLY THU. FOR NOW HAVE KEPT THU MRNG DRY BUT CONFIDENCE IS NOT OVERLY HIGH THAT THIS WL VERIFY. TEMP WISE...PREFER LOWS A LTL WARMER THAN MAV GUID TNGT DUE TO CLOUD COVER AND A LTL BLO DURG THE DAY THU DUE TO THESE CLDS. WITH CLEARING EXPECTED THU NIGHT HAVE GONE SLIGHTLY BLO GUID. CONTD THIS TREND GOING A LTL BLO GUID WITH FRIDAY/S HIGHS. LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH THE WEEKEND. A WEAK COLD FRONT WILL PASS ON MONDAY. FORCING AND MOISTURE LOOK MINIMAL. HAVE ONLY KEPT SLIGHT CHANCE POPS FOR THE NORTHERN ZONES. ANOTHER HIGH WILL MOVE ACROSS THE GREAT LAKES ON TUESDAY. THERE ARE SOME DISCREPANCIES IN MODEL SOLUTIONS FOR WEDNESDAY. AT THIS POINT IT APPEARS THAT A COLD FRONT WILL CROSS THE REGION BRINGING A CHANCE OF SHOWERS. WITH UNCERTAINTY HAVE LIMITED THIS TO LOW CHANCE POPS. AVIATION /18Z-18Z/... HAVE ADJUSTED TAFS TO REFLECT SLOWER PROGRESSION OF THE COLD FRONT. AT THIS TIME...THE FRONT SHOULD TRANSVERSE THE TERMINALS NORTH TO SOUTH 01Z-05Z. MVFR VISIBILITIES AND CIGS ARE LIKELY WITH THE STORMS. LOOKING AT FCST SNDG PROFILES...OBS AND SAT...IT STILL APPEARS THAT MVFR CIGS WILL SETTLE IN BEHIND THE FRONT. CIGS MAY BECOME VFR AT THE NORTHERN TERMINALS LATE IN THE PERIOD. SW WINDS WILL GUST NEAR 20 KTS AT TIMES...TURN NE BEHIND THE FRONT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Oct 4, 5:26 AM EDT, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 526 AM EDT WED OCT 4 2006 INZ050-058-059-066-073>075-OHZ026-034-035-042>046-051>056-060>062- 070>072-050930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-BUTLER-WARREN-CLINTON- 526 AM EDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY THIS AFTERNOON AND EARLY EVENING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THIS FRONT...AND WINDS WITH THE INITIAL LINE MAY GUST TO 40 MPH. BEHIND THIS FRONT...THUNDERSTORM ACTIVTY WILL NOT BE AS ORGANIZED...BUT GUSTY WINDS ARE STILL EXPECTED ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. INZ080-KYZ089>100-OHZ063>065-073-074-077>082-088-050930- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 526 AM EDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO... SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY LATE THIS AFTERNOON...MORESO IN THE EVENING HOURS. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THIS FRONT...AND WINDS WITH THE INITIAL LINE MAY GUST TO 40 MPH. ABUNDANT SUNSHINE THIS MORNING AND AFTERNOON MAY CHARGE THE ATMOSPHERE...ALLOWING SOME STORMS TO BECOME STRONG ENOUGH TO SUPPORT LARGE HAIL. BEHIND THE FRONT...THUNDERSTORM ACTIVTY WILL NOT BE AS ORGANIZED...BUT GUSTY WINDS ARE STILL EXPECTED ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY EVENING.
In the hours before
Local storm report, Oct 4, 5:56 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG COLUMBUS 39.99N 82.99W
10/04/2006 FRANKLIN OH TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR OHIO STATE UNIVERSITY CAMPUS
0539 PM TSTM WND DMG 1 SE JEFFERSONVILLE 39.64N 83.54W
10/04/2006 FAYETTE OH LAW ENFORCEMENT
OVERTURNED SEMI ON I-71 NEAR JEFFERSONVILLE
0541 PM HAIL 6 NW WASHINGTON COURT H 39.60N 83.51W
10/04/2006 E0.75 INCH FAYETTE OH LAW ENFORCEMENT
0541 PM TSTM WND DMG 6 NW WASHINGTON COURT H 39.60N 83.51W
10/04/2006 FAYETTE OH FIRE DEPT/RESCUE
NUMEROUS TREE LIMBS DOWN ALONG SR 41 BETWEEN
JEFFERSONVILLE AND WASHINGTON COURT HOUSE
&&
HAWBLITZELLocal storm report, Oct 4, 5:59 PM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 E0.75 INCH FRANKLIN OH TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN DOWNTOWN COLUMBUS
0555 PM TSTM WND DMG COLUMBUS 39.99N 82.99W
10/04/2006 FRANKLIN OH TRAINED SPOTTER
TREES DOWN IN DOWNTOWN COLUMBUS
&&
HAWBLITZELLocal storm report, Oct 4, 7:03 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
703 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 13 NW COLUMBUS 40.12N 83.16W
10/04/2006 E1.75 INCH FRANKLIN OH TRAINED SPOTTER
GOLFBALL SIZE HAIL ALONG I-270 ON NORTHWEST SIDE OF
COLUMBUS
0659 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 M1.75 INCH FRANKLIN OH TRAINED SPOTTER
GOLF BALL SIZE HAIL NEAR THE OHIO STATE UNIVERSITY CAMPUS
&&
HAWBLITZELLocal storm report, Oct 4, 7:14 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
714 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 E1.25 INCH FRANKLIN OH TRAINED SPOTTER
DIME TO HALF DOLLAR SIZE HAIL IN DOWNTOWN COLUMBUS. HAIL
COVERING THE GROUND IN SEVERAL LOCATIONS ACROSS COLUMBUS.
&&
HAWBLITZELLocal storm report, Oct 4, 7:23 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
723 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL GAHANNA 40.03N 82.88W
10/04/2006 E1.75 INCH FRANKLIN OH TRAINED SPOTTER
GOLF BALL SIZE HAIL COVERING THE GROUND
0715 PM TSTM WND DMG PATASKALA 40.00N 82.67W
10/04/2006 LICKING OH LAW ENFORCEMENT
*** 1 INJ *** DAMAGE TO TRAILER HOME. 1 INJURED.
&&
HAWBLITZELLocal storm report, Oct 4, 9:38 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
938 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 2 N BLACKLICK ESTATES 39.93N 82.86W
10/04/2006 E1.50 INCH FRANKLIN OH TRAINED SPOTTER
COVERING THE GROUND
0759 PM HAIL 10 S CHILLICOTHE 39.19N 82.99W
10/04/2006 E0.88 INCH ROSS OH TRAINED SPOTTER
NICKEL SIZE HAIL IN SOUTHERN ROSS COUNTY
0850 PM HAIL 6 N CONNERSVILLE 39.74N 85.14W
10/04/2006 E1.00 INCH WAYNE IN TRAINED SPOTTER
QUARTER SIZE HAIL AND STREET FLOODING ACROSS NORTHERN
FAYETTE COUNTY
&&
HAWBLITZELThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 8:45 PM EDT | Flash Flood Warning | ILN | Fayette, Ross | 2 hr |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.